Alert archive / Oklahoma / Wind Advisories in 2020
Wind Advisory 11, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Nov 17, 2020, 6:32 PM CST for 4 counties in Oklahoma. It took effect at Nov 18, 2020, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2020, 6:32 PM CST (00:32 UTC)
- In effect from
- Nov 18, 2020, 10:00 AM CST
- Expired
- Nov 18, 2020, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Nowata County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2458 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768 WWUS74 KTSA 180032 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 632 PM CST Tue Nov 17 2020 OKZ054-059-180845- /O.NEW.KTSA.WI.Y.0011.201118T1700Z-201119T0000Z/ Osage-Pawnee- Including the cities of Pawhuska and Pawnee 632 PM CST Tue Nov 17 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Osage and Pawnee Counties. * WHEN...From 11 AM to 6 PM CST Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
4 follow-up statements
092 WWUS74 KTSA 180836 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 236 AM CST Wed Nov 18 2020 OKZ055>057-181645- /O.EXB.KTSA.WI.Y.0011.201118T1600Z-201119T0000Z/ Washington OK-Nowata-Craig- Including the cities of Bartlesville, Nowata, and Vinita 236 AM CST Wed Nov 18 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Washington OK, Nowata and Craig Counties. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ OKZ054-059-181645- /O.EXT.KTSA.WI.Y.0011.201118T1600Z-201119T0000Z/ Osage-Pawnee- Including the cities of Pawhuska and Pawnee 236 AM CST Wed Nov 18 2020 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Osage and Pawnee Counties. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
942 WWUS74 KTSA 181707 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1107 AM CST Wed Nov 18 2020 OKZ054>057-059-190000- /O.CON.KTSA.WI.Y.0011.000000T0000Z-201119T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, and Pawnee 1107 AM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Osage, Pawnee, Washington OK, Nowata, and Craig Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
754 WWUS74 KTSA 181954 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 154 PM CST Wed Nov 18 2020 OKZ054>057-059-190400- /O.NEW.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/ /O.CON.KTSA.WI.Y.0011.000000T0000Z-201119T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, and Pawnee 154 PM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST THURSDAY... * WHAT...For the first Wind Advisory in effect until 6 pm this evening, south winds 20 to 30 mph with gusts up to 40 mph. For the second Wind Advisory in effect on Thursday, south winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Osage, Washington OK, Nowata, Craig and Pawnee Counties. * WHEN...First Wind Advisory until 6 PM CST this evening. For the second Wind Advisory, from 8 AM to 6 PM CST Thursday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-OKZ058-060>063-067-190400- /O.NEW.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/ Benton-Carroll-Washington AR-Madison-Ottawa-Tulsa-Rogers-Mayes- Delaware-Wagoner- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Miami, Tulsa, Claremore, Pryor, Grove, Jay, and Wagoner 154 PM CST Wed Nov 18 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST THURSDAY... * WHAT...South winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...In Oklahoma, Ottawa, Tulsa, Rogers, Mayes, Delaware and Wagoner Counties. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. * WHEN...From 8 AM to 6 PM CST Thursday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
125 WWUS74 KTSA 190003 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 603 PM CST Wed Nov 18 2020 OKZ054>057-059-190815- /O.EXP.KTSA.WI.Y.0011.000000T0000Z-201119T0000Z/ /O.CON.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, and Pawnee 603 PM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Osage, Washington OK, Nowata, Craig and Pawnee Counties. * WHEN...From 8 AM to 6 PM CST Thursday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-OKZ058-060>063-067-190815- /O.CON.KTSA.WI.Y.0012.201119T1400Z-201120T0000Z/ Benton-Carroll-Washington AR-Madison-Ottawa-Tulsa-Rogers-Mayes- Delaware-Wagoner- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Miami, Tulsa, Claremore, Pryor, Grove, Jay, and Wagoner 603 PM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM CST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...In Oklahoma, Ottawa, Tulsa, Rogers, Mayes, Delaware and Wagoner Counties. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. * WHEN...From 8 AM to 6 PM CST Thursday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 17, 5:32 PM CST, 1 hour earlier.
Area forecast discussion, Nov 17, 5:32 PM CST, 1 hour before
Area Forecast Discussion National Weather Service Tulsa OK 532 PM CST Tue Nov 17 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Mostly clear skies and east to southeasterly winds this evening are expected to remain common into the overnight hours. Late tonight...winds are forecast to become more south to southeast and begin increasing through the morning hours Wednesday. The exception to this will KFSM where a more easterly wind should remain common into the late morning hours. Gusty to strong winds just above the surface are forecast overnight and will thus carry LLWS for all TAF sites. During the day Wednesday...mostly clear skies and a continued increase in southerly winds with gusts 20 to near 30KT are possible for most locations. VFR conditions should persist through the TAF period. && .PREV DISCUSSION... /Issued 202 PM CST Tue Nov 17 2020/ DISCUSSION... Sunny skies and unseasonably warm temperatures are the rule again today as high pressure and aloft reigns supreme. The trend of unseasonably warm temperatures is expected to continue through Saturday as the surface highs shifts east of the area and the low level flow keeps a southerly component. The biggest weather concern over the next couple of days will be the fire weather potential. The unseasonably warm temperatures will combine with the dry airmass and gusty south winds to increase the fire weather danger on Wednesday. Some areas of northeast Oklahoma could exceed Red Flag Criteria Wednesday afternoon. The surface dew points are the trickiest part of this forecast and have little confidence in dew points generated by the various models and therefore the blends of those models. The forecasted dew points for this afternoon are too high and will likely be too high again tomorrow. Therefore, went slightly lower than the NBM dew points for Wednesday. This does put much of Osage County above Red Flag Criteria for Wednesday. However, will let later shifts decide on the issuance of a Red Flag Warning as confidence is low at this time The gusty southerly winds on Wednesday are expected to remain below wind advisory criteria with the greatest gusts to around 35 mph across portions of northeast Oklahoma. The gusty winds will continue on Thursday. However, the fire danger is not expected to be as great as moisture will be increasing across the area on the heels of the southerly winds. The chances of rain showers will pick up on Saturday across northeast Oklahoma and northwest Arkansas as a cold front moves into southeast Kansas on Friday and stalls out near the Kansas/Oklahoma border Friday night into Saturday. There will be greater chances of showers Saturday night into Sunday as a mid-level shortwave moves out of the Rockies and into the Plains, pushing the front through the area. There may be enough elevated instability for a few rumbles of thunder Saturday night. There will continue to be low rain chances early next week as another mid-level shortwave moves across the region. Unseasonably cool temperatures are anticipated early next week behind the departing cold front. Stayed reasonably close to the NBM (National Blend of Models] temperatures through the period. However, did adjust temperatures for Wednesday up a few degrees to better reflect the latest ECMWF trend. && .PRELIMINARY POINT TEMPS/POPS... TUL 46 72 54 74 / 0 0 0 0 FSM 39 71 46 74 / 0 0 0 0 MLC 44 72 51 71 / 0 0 0 0 BVO 43 72 53 74 / 0 0 0 0 FYV 39 68 46 71 / 0 0 0 0 BYV 41 68 50 72 / 0 0 0 0 MKO 42 70 50 71 / 0 0 0 0 MIO 44 69 51 72 / 0 0 0 0 F10 44 72 51 72 / 0 0 0 0 HHW 41 70 46 70 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, Nov 17, 4:55 PM CST, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CST Tue Nov 17 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CST Tue Nov 17 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is anticipated through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Very High Fire Weather Potential...High Wind Potential. THURSDAY...High Wind Potential. FRIDAY...No Hazards. SATURDAY...Thunderstorm Potential. SUNDAY...Heavy Rain Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... Fire weather concerns will peak on Wednesday with near critical conditions expected across parts of northeast Oklahoma. Southerly winds gusting in excess of 30 miles an hour, along with well above normal temperatures and low relative humidity values less than 30 percent, are forecast over much of the region. Gusty southerly winds will continue into Thursday and Friday, but low- level moisture will increase somewhat which will reduce the fire potential compared to Wednesday. This weekend, a strong cold front will move through the area Saturday night into Sunday morning bringing with it increased chances for showers and thunderstorms. Some locally heavy rainfall will be possible as well with this system. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 6:39 PM CST | Fire Weather Watch | TSA | Pawnee | 8 hr |
| Nov 18, 2:37 AM CST | Red Flag Warning | TSA | Pawnee | 15 hr |
| Nov 18, 1:54 PM CST | Wind Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more | 28 hr |
Nearby
Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.